Discussions that mention valium

Inner Ear Disorders board


Hi Silly,

Sorry to hear you're feeling so bad.

Are you absolutely certain that it's BPPV? I'm asking because it seems VERY unlikely to have it on both sides like this. Do you get discrete nystagmus when the head movements occur? For me when I had a BPPV attack it was clear cut nystagmus going on – my eyes pulsed clearly from left to right in certain positions. The effect would build up as the ear rocks moved and then would drop off (fatigue) as they settled while keeping my head still.

I have migraine associated vertigo (MAV) and I can tell you that it also creates a very similar effect to BPPV. Migraine also causes BPPV to further complicate things. But the attacks from MAV and BPPV are different ... and unless you've had both, it would be hard to know what's what.

Have a read of something I put in the top sticky post on the "modified epley procedure" or MEP. This WILL stop the BPPV if that's what it is. I used it and cleared up the mess within 48 hours over a year ago. If you still feel strong dizziness, and this doesn't clear up spontaneously after using the MEP, I'd be suspecting migraine as the root cause. Migraine is probably the most common cause of dizziness according to Professor Hain (highly regarded US specialist).

Another thing I'd do is grab yourself a script for valium or xanax. Take one of these when it's all too much and it will greatly rduce your symptoms. The benzos seem to work very well at alleviating vertigo symptoms in people with migraine as well.

Hang in there. It'll clear up again.

Best ... Scott :cool: